Alert archive / Massachusetts / Gale Warnings in 2018

Gale Warning 16, NWS Boston/Norton, MA

February 7, 2018

NWS Boston/Norton, MA issued this gale warning at Feb 7, 2018, 4:04 AM EST. It took effect at Feb 7, 2018, 3:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2018, 4:04 AM EST (09:04 UTC)
In effect from
Feb 7, 2018, 3:00 PM EST
Expired
Feb 8, 2018, 12:55 AM EST
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

717 
WHUS71 KBOX 070904
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
404 AM EST Wed Feb 7 2018

ANZ254>256-071715-
/O.UPG.KBOX.GL.A.0011.180207T2100Z-180208T0600Z/
/O.NEW.KBOX.GL.W.0016.180207T2000Z-180208T0600Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
404 AM EST Wed Feb 7 2018

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
THURSDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect from 3 PM this afternoon to 1 AM EST
Thursday. The Gale Watch is no longer in effect.

* WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 35 
  kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ250-251-071715-
/O.EXT.KBOX.SC.Y.0022.180207T1800Z-180208T2300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
404 AM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THURSDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231-071715-
/O.EXT.KBOX.SC.Y.0022.180207T1800Z-180208T1800Z/
Cape Cod Bay-
404 AM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST THURSDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ232>235-237-071715-
/O.EXT.KBOX.SC.Y.0022.180207T1800Z-180208T2300Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
404 AM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EST THURSDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-236-071715-
/O.EXT.KBOX.SC.Y.0022.180207T2200Z-180208T1600Z/
Boston Harbor-Narragansett Bay-
404 AM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM EST THURSDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Waves 2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
3 follow-up statements
018 
WHUS71 KBOX 072137
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
437 PM EST Wed Feb 7 2018

ANZ232>235-237-080545-
/O.UPG.KBOX.SC.Y.0022.000000T0000Z-180208T2300Z/
/O.EXB.KBOX.GL.W.0016.180207T2200Z-180208T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
437 PM EST Wed Feb 7 2018

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect until 9 PM EST this evening. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  40 kt. Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ231-080545-
/O.UPG.KBOX.SC.Y.0022.000000T0000Z-180208T1800Z/
/O.EXB.KBOX.GL.W.0016.180207T2300Z-180208T0200Z/
Cape Cod Bay-
437 PM EST Wed Feb 7 2018

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect until 9 PM EST this evening. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 35 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ236-080545-
/O.UPG.KBOX.SC.Y.0022.180207T2200Z-180208T1600Z/
/O.EXB.KBOX.GL.W.0016.180207T2200Z-180208T0200Z/
Narragansett Bay-
437 PM EST Wed Feb 7 2018

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect until 9 PM EST this evening. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  40 kt. Waves 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ254>256-080545-
/O.CON.KBOX.GL.W.0016.000000T0000Z-180208T0600Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
437 PM EST Wed Feb 7 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 
  40 kt. Seas 7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ250-251-080545-
/O.CON.KBOX.SC.Y.0022.000000T0000Z-180208T2300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
437 PM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  35 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-080545-
/O.CON.KBOX.SC.Y.0022.180207T2200Z-180208T1600Z/
Boston Harbor-
437 PM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 
  kt. Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
126 
WHUS71 KBOX 080308
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
1008 PM EST Wed Feb 7 2018

ANZ231-080600-
/O.NEW.KBOX.GL.W.0017.180208T0308Z-180208T0600Z/
Cape Cod Bay-
1008 PM EST Wed Feb 7 2018

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect until 1 AM EST Thursday.

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt.
  Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ232>235-237-080600-
/O.NEW.KBOX.GL.W.0017.180208T0308Z-180208T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
1008 PM EST Wed Feb 7 2018

...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

The National Weather Service in Taunton has issued a Gale
Warning, which is in effect until 1 AM EST Thursday.

* WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 40 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ254>256-080600-
/O.CON.KBOX.GL.W.0016.000000T0000Z-180208T0600Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1008 PM EST Wed Feb 7 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 
  kt. Seas 7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ236-081100-
/O.EXB.KBOX.SC.Y.0022.000000T0000Z-180208T1100Z/
Narragansett Bay-
1008 PM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 6 AM EST Thursday.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-251-081115-
/O.CON.KBOX.SC.Y.0022.000000T0000Z-180208T2300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1008 PM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-081115-
/O.CON.KBOX.SC.Y.0022.000000T0000Z-180208T1600Z/
Boston Harbor-
1008 PM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Waves around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
651 
WHUS71 KBOX 080555
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Taunton MA
1255 AM EST Thu Feb 8 2018

ANZ254>256-081400-
/O.CAN.KBOX.GL.W.0016.000000T0000Z-180208T0600Z/
/O.EXB.KBOX.SC.Y.0022.180208T0600Z-180209T0700Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1255 AM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 2 AM EST Friday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ232>235-237-081400-
/O.CAN.KBOX.GL.W.0017.000000T0000Z-180208T0600Z/
/O.EXB.KBOX.SC.Y.0022.180208T0600Z-180208T1900Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
1255 AM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 2 PM EST this afternoon. The
Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ231-081400-
/O.CAN.KBOX.GL.W.0017.000000T0000Z-180208T0600Z/
/O.EXB.KBOX.SC.Y.0022.000000T0000Z-180208T1900Z/
Cape Cod Bay-
1255 AM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Taunton has issued a Small Craft
Advisory, which is in effect until 2 PM EST this afternoon. The
Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ250-251-081400-
/O.CON.KBOX.SC.Y.0022.000000T0000Z-180208T2300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1255 AM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ236-081100-
/O.CON.KBOX.SC.Y.0022.000000T0000Z-180208T1100Z/
Narragansett Bay-
1255 AM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ230-081400-
/O.CON.KBOX.SC.Y.0022.000000T0000Z-180208T1600Z/
Boston Harbor-
1255 AM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 
  30 kt. Waves 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 7, 3:58 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 7, 3:58 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
358 AM EST Wed Feb 7 2018

.SYNOPSIS...
Low pressure moving out of the Gulf of Mexico will bring a
wintry mix of snow, ice, and rain to Southern New England today
through early tonight. Cold and dry weather returns Thursday but
more snow is possible late Friday.A warm system will impact
southern New England over the weekend as high pressure returns
on Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure over New England is shifting northeast to the
Maritimes, as expected. Pressure fields show a typical ridge
extension southwest along the Mid Atlantic coast. Clear skies
and light winds certainly favored radiation cooling overnight
with temperatures falling to the upper single numbers northwest,
teens most places, and 20s along the South Coast.

Satellite and observations at 3 AM showed mid-level clouds
moving into Central NY and Eastern PA, and lower
clouds/precipitation into Ohio and West Virginia. Current
movement would bring the lower clouds and precip to the CT
River Valley around 7 to 8 AM...Central Hills 8 to 9 AM...East
Coast 930 to 1030 AM. Expect much of the precipitation to start
as snow, based on the cold air dam and observed cold
temperatures surface and aloft this morning.

Low level flow at 7 AM is mostly aimed into upstate NY. Cross
sections from the NAM, GFS, and ECMWF all show the column
moistening around 7 AM in the CT Valley but with a sharp
increase in lift around 10 AM. So there may be a couple of hours
delay between onset of snow and the ramping up of snowfall
intensity. The strong lift diminishes this evening as the low
moves over us and the southerly forcing aloft shifts east.

Model projections of the storm tracks continue to differ, with
the NAM farthest inland with a BDL-ORH track. The GGEM is a
smidge south with a HFD-BOS track. The GFS and ECMWF cross the
city of Providence...north of PVD airport...and pass south of
BOS. Climatology would favor a track closer to the South Coast
and Cape Cod Canal, especially with a cold air dam inland. We
thus favor the GFS and ECMWF handling of the system.

This means a period of heavy precip from late morning through
much of the afternoon, diminishing during the evening rush hour.
This will initially come in the form of heavy snow in parts of
Northern CT and Western/Northern Mass...with periods of heavy
rain this afternoon in the south. The highest accumulations
should be in Western Franklin County and along the NH border,
where any changeover is delayed longest. The best chance for ice
from the overrunning warm air will be across Springfield-
Worcester-Lowell. Heavy rain without icing will be best found in
the Boston-Providence corridor, and possibly around Hartford.

All areas should start as snow, except along the south coast
where a rain/sleet/snow mix is possible. Expect the change from
snow to rain will trend north this afternoon with a
snow/sleet/freezing rain mix in Western/Central Mass and parts
of Northern CT.

Wide range of temperatures due to the track of the storm. Areas
south of the track will be in southerly flow down to the
surface, with temperatures climbing to the 40s. Meanwhile, areas
north of the track will struggle to climb much over freezing.
Areas about 40 miles northwest of the storm track will likely
top out at 25-30.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...

The low moves overhead this evening with warm sector over the
South Coast and especially Cape Cod and Islands. This will be
the best location for strong wind gusts. Models winds at 900 mb
this evening are forecast at 60-70 knots while 1000 mb are
forecast at 40-50 knots in this area. However temperature
profiles show an inversion at ACK, which would interfere with
bringing all of that wind to the surface. Potential would be for
35-40 knot gusts, which is borderline advisory at best.

The low moves off to the northeast tonight, ending the
precipitation and turning winds from the northwest tonight.
Winds aloft will be 30-35 knots, but mixing profiles remain
questionable for bringing that to the surface. We opted for
gusts around 20 knots.

Nighttime temperatures surrounding the Great Lakes range from
the single numbers to the lower 20s. We went with the higher
end of this range with mins of 15-25.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Dry and cold Thursday
* Scattered snow showers possible late Friday
* Widespread rainfall Sat night into Sun
* Still an active pattern into next week

Overview...

Active weather pattern remains for the extended. Broad upper level
trough will turn more zonal at the end of the week as high pressure
over the Bahamas strengthens. This high however will shift back to
the east of the Bahamas with another ridge still over the east
Pacific leading to broad upper level trough over the CONUS. This
general pattern continues to keep southern New England on the more
active side as several shortwaves will move through the flow towards
the region. Still a lot of uncertainty on type of precip and
thermals as it is all dependent on where the baroclinic zones will
set-up. However, the latest trends for the weekend is more wet and
warm as subtropical ridge strengthens keeping the area in more
southwest flow. PWATs for that timeframe are nearing 2-3 STD above
normal with 850mb temps close to +2 STD.

Details...

Thursday and Friday...High confidence.

Arctic front will move offshore by Thursday morning keeping southern
New England in a CAA pattern. Temperatures will struggle to warm
above 32F by the afternoon even as high pressure approaches from the
west. A few clouds will be on the increase as moisture off the Lakes
moves through. Otherwise mostly dry day with a few northwest gusts
near 20 MPH.

High pressure will pass south of the area late Thursday into Friday
morning. This will help temperatures begin to radiate, however high
level clouds moving in during the later half of the night may stall
temps from truly bottoming out.

This high pressure will push a baroclinic zone across the upper
Midwest and into the Northeast, close to I-90. Quick moving
shortwave out of southern Canada will be enough to trigger some
light snow showers along this stalled frontal system. Not expecting
to much in the way of accums, perhaps around 1-2 north of the Pike
and a costing south. Route 2 and points northward may be closer to 3
inches. Low confidence if headlines will be needed, but giving it is
moving close to the Friday evening commute, something to watch as
travel may be slippery. If this surface high on Friday shifts any
farther northward then the baroclinic zone will also move north,
leaving the area with less snow and vice versa if it shifts south.

Saturday...Moderate confidence.

Weak high pressure will quickly move north of the region as
subtropical high begins to strengthen. This will result in some weak
WAA leading to some light precip and push temperatures back into the
40s. Cannot rule out some icing at the onset as models are sometimes
to quick to erode surface cold air. Therefor will keep the mention
of ice esp for the higher terrain until we have better agreement and
hi-res data to indicate 2m temps.

Saturday night into Monday ...Moderate confidence.

Confidence is increasing in active weather during this time period
which is supported by both the deterministic and ensemble models.
Strengthening subtropical ridge in the western Atlantic and an
amplifying positively titled trough in the Great Plains will be the
overall set-up. Strong southwesterly flow should pump plenty of Gulf
moisture into the Northeast with multiple waves of precipitation for
Sunday and Monday. As indicated above, PWAT values do increase to 2-
3 STD above normal for this time period leading to a more wet
solution. Still a question on how quickly surface temps will warm
and if we will see icing or not. For now will increase pops and
continue to monitor this potential.

Tuesday and beyond...Moderate confidence.

High pressure will move in behind the departing system. Afterwards
another shortwave will approach the region around mid-week. Still an
active pattern for the region thanks to broad upper level trough
keeping southern New England in the path of each wave.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Today...

VFR at sunrise, but then lowering to IFR by late morning from
west to east. Some local LIFR is likely, especially in places
like Worcester Airport. Snowfall rates of an inch per hour are
possible late morning and early afternoon in far northern CT as
well as western and north central Mass.

Snow mixes with sleet/freezing rain, and changes to rain from
south to north. The far north and northwest may hang on to snow
and sleet. Increasing southerly winds along the South Coast and
Islands late afternoon with gusts to 35 knots possible toward
evening.

Tonight...

Rain and snow diminish early tonight as the storm moves off to
toward Nova Scotia. Expect IFR early in the night, improving to
VFR by midnight or a little after. Strong winds in the evening
along the South coast with gusts 30-35 knots. Winds diminish
overnight.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday Night through Sunday/...

Thursday Night: VFR. Breezy.

Friday: VFR. Breezy. Slight chance SN.

Friday Night: Mainly VFR, with areas MVFR possible. Breezy.
Chance SN.

Saturday: Mainly VFR, with local IFR possible. Chance RA,
chance SN, chance FZRA.

Saturday Night: MVFR/IFR conditions possible. RA likely, chance
FZRA.

Sunday: MVFR/IFR conditions possible. Chance RA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Today...

Low pressure from the Gulf of Mexico races up the Ohio Valley
bringing mainly rain to the waters. Some snow possible at the
start mid to late morning before changing to rain. Strong
south-southwest winds move across the waters late this afternoon
with gusts to 35 knots possible, mainly over the outer waters.
The remaining waters will have gusts to at least 25 knots. Seas
will build this afternoon with 5 to 9 foot seas by evening.

We have converted the Gale Watch to a Gale Warning for the
Southern and Southeast outer waters from late afternoon through
midnight. The remaining waters are covered by a Small Craft
Advisory due to expected winds and seas.

Tonight...

Low pressure moves across the Gulf of Maine early tonight. Gale
force winds continue along the outer waters early night, then
diminish a little with the wind shift. Winds will shift from
the Northwest with gusts 20-30 knots overnight. Weather
improves with the wind shift.

Outlook /Thursday Night through Sunday/...

Thursday Night: Winds less than 25 kt. Seas up to 5 ft.

Friday: Winds less than 25 kt. Seas locally approaching 5 ft.

Friday Night: Winds less than 25 kt. Chance of snow, slight
chance of rain.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain.

Saturday Night: Winds less than 25 kt. Rain.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Rain likely.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 7 AM this morning to 6 PM EST
     this evening for CTZ003-004.
     Winter Weather Advisory from 7 AM this morning to 10 PM EST
     this evening for CTZ002.
MA...Winter Weather Advisory from 7 AM this morning to 6 PM EST
     this evening for MAZ007-013>016.
     Winter Weather Advisory from 7 AM this morning to 10 PM EST
     this evening for MAZ005-006-009-011-012.
     Winter Storm Warning from 7 AM this morning to 10 PM EST this
     evening for MAZ002>004-008-010-026.
RI...Winter Weather Advisory from 7 AM this morning to 6 PM EST
     this evening for RIZ001.
MARINE...Small Craft Advisory from 1 PM this afternoon to 6 PM EST
     Thursday for ANZ232>235-237-250-251.
     Small Craft Advisory from 5 PM this afternoon to 11 AM EST
     Thursday for ANZ230-236.
     Small Craft Advisory from 1 PM this afternoon to 1 PM EST
     Thursday for ANZ231.
     Gale Warning from 3 PM this afternoon to 1 AM EST Thursday for
     ANZ254>256.

&&

SYNOPSIS...WTB/Dunten
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...Dunten
AVIATION...WTB/Dunten
MARINE...Dunten

Nearby

Gale Warnings in Massachusetts, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.